EconPapers    
Economics at your fingertips  
 

Controlling chaos and mixed mode oscillations in a Bertrand duopoly game with homogeneous expectations and quadratic cost functions

Mourad Azioune and Mohammed-Salah Abdelouahab

Mathematics and Computers in Simulation (MATCOM), 2025, vol. 233, issue C, 553-566

Abstract: This paper explores the dynamic behavior of a Bertrand duopoly game involving boundedly rational firms and a quadratic cost function. The study delves into the nonlinear and complex dynamics that appear when the Bertrand–Nash equilibrium point loses its stability as both the speed of adjustment and the differentiation measure between the products increase, characterized by a period-doubling bifurcation. Subsequently, the system exhibits chaos and mixed-mode oscillations with unpredictable patterns through a sequence of flip bifurcations, as demonstrated by numerical analyses. The application of state feedback control successfully stabilizes the system at the Bertrand–Nash equilibrium point. This control method defines three stability boundaries, outlining a triangular region in parameters space. Each line corresponds to specific scenarios influencing overall stability, with intersections indicating the stability region.

Keywords: Bertrand game; Boundedly rational firms; Stability; Bifurcations; Mixed mode oscillation; Chaos; Chaos control (search for similar items in EconPapers)
Date: 2025
References: Add references at CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378475425000515
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matcom:v:233:y:2025:i:c:p:553-566

DOI: 10.1016/j.matcom.2025.02.015

Access Statistics for this article

Mathematics and Computers in Simulation (MATCOM) is currently edited by Robert Beauwens

More articles in Mathematics and Computers in Simulation (MATCOM) from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-04-08
Handle: RePEc:eee:matcom:v:233:y:2025:i:c:p:553-566